Hives and Dermatographism Blog Continued

I take Reactine (a histamine blocker) to relieve the itchiness. I did not have dermographism and hives UNTIL I came to Canada. Perhaps my skin is not adjusted to the drier Canadian climate because I used to live in the tropics. Moreover, I have difficulties wearing jackets and sweaters, because sometimes, if it gets too hot, I itch. If it gets too cold, still the same. In addition, when my body is worked up (i.e. doing physical work or getting overexcited), my body starts to itch!

Rolando – September 19, 2007

I'm sitting here typing this in tears. I am very depressed about this. I am 39, female and live in Florida. Two weeks ago while sitting in a movie theatre, I had sudden onset of intense itching. Next day I ended up in the ER with a diagnosis of hives. They gave me Prednisone and Benadryl.

After seven days, the visual redness of hives were gone and the itching was gone, but my skin felt like it was on fire. It was very tender. I went to an internist and she said to stop the Prednisone, continue the Benadryl, and see a dermatologist. I saw the dermatologist today and told him the above and he wrote an X on my back and diagnosed me with dermatographism.

The dermatologist gave me a prescription for Allegra - 60 mg twice a day and to have blood drawn tomorrow for thyroid and ANA. I looked up Allegra and it has quite a few side effects, and I am worried about taking it. I take a beta-blocker for heart palpitations and I am on estrogen due to a hysterectomy two years ago. I am quite anxious about going on this medicine, but I can't live like this, so I guess will try it.

I could use a few words of encouragement since I am feeling pretty down. Thanks for listening.

Sandy – September 13, 2007

I am 17 years old and heard about dermatographism and hives about one year ago. I went to the doctor’s office after getting scar like marks or raised welts all over my torso from scratching. The scratching has been a main problem for me. I cannot sleep because of it and it occurs frequently. I do not know if it is part of the symptoms or not. It is not possible for me to be normal while I have these hives from scratching.

When I found out I had this skin problem, I just thought it would be an interesting a party trick to show everyone, but then people did not really see it that way. They did not see it as an interesting thing, they just saw it as weird and sick all because it is not normal. Well, I just mainly posted this up to see if anyone else had this scratching problem or was I just the only one. Thank you.

Joe – August 23, 2007

I just wanted to add an update of my hives and dermatographism condition. I decided to try taking noni juice again. I wanted to try the natural remedy again because I was not quite as diligent about it before and I was also taking antihistamines. I have been taking noni now for about 1.5 months and I really am seeing a significant improvement. I only have been taking an antihistamine once every week or two. I have not had anyone tell me that I have a scratch mark or hives somewhere. My boyfriend has also noticed the improvement. I have been taking one ounce of 100% organic noni juice every morning. It is expensive but it is so worth it. I did read somewhere that there were a few cases where Noni juice caused liver damage, but right now it is worth the risk. I hope this helps and good luck to you all, I know how frustrating this condition can be.

Ivy – August 21, 2007

I am 26 and I was diagnosed with dermatographism and hives about a month ago. I had started taking the birth control pill Yasmin in May, and on the first week of my second pack of pills in June, I noticed a rash on my arms and legs. I thought that it would go away, but it got worse and worse, so I went to the dermatologist. The skin doctor told me it was a virus and gave me steroid cream. Well, it wasn't a virus. The hives got so bad that I had bruises and broken blood vessels all over my legs from scratching in my sleep, and they spread to my face and ears.

I went back to the doctor, and he gave me Prednisone, and took biopsies of the hives. He told me to stop taking Yasmin, which I did (and which I still think caused this), but the hives came back as soon as I stopped the Prednisone. I diagnosed myself with dermatographism before the skin doctor did. I looked up "hives" on google, and then read about how dermatographic hives were caused by scratching, so I scratched my arm and waited. It turned bright red and puffy, and hives popped up all along the scratch.

The doctor called me a week later to tell me I had dermatographism. I'm currently on Allegra and hydroxyzine, but I don't want to be on them forever! I think that I'm going to see a homeopathic doctor soon. All that regular doctors are doing is treating the symptoms. They're not fixing whatever is causing my body to get hives. Good luck to everyone out there who has this, I hope we all find something to make us better!

Rachel – August 13, 2007

                                   < Previous Page     Next Page >

skin care | hives | skin welts | skin itch | chronic hives | itchy skin hives | skin hives | itchy skin rash | physical urticaria | skin writing | dermatographism blog page | dermatagraphism | welts

Visit this

Copyright 2006-2016

Disclaimer and Privacy Policy

Visit this